Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 318, NWS Nashville, TN

December 3, 2005Dickson County, Houston County, Montgomery County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Dec 3, 2005, 10:10 PM CST for Dickson County, Houston County, Montgomery County, Tennessee. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 3, 2005, 10:10 PM CST (04:10 UTC)
Expired
Dec 3, 2005, 10:45 PM CST
In force
35 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

Counties Dickson County, TN, Houston County, TN, Montgomery County, TN

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 3, 8:05 PM CSTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 4.2 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2005-12-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2005-12-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 509 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
564 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
509 m²/s²
0-3 km storm-relative helicity
605 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 3, 9:47 PM CST, 23 minutes earlier.

Area forecast discussion, Dec 3, 9:47 PM CST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
947 PM CST SAT DEC 3 2005

.UPDATE...A SEVERE THUNDERSTORM WATCH CONTINUES UNTIL 300 AM CST FOR
NORTHERN MIDDLE TENNESSEE AND SPC HAS INDICATED THAT A NEW SEVERE
WEATHER WATCH WILL LIKELY BE NEEDED OVER OUR SOUTHERN COUNTIES
SHORTLY. LATEST RADAR LOOPS SHOW SHOWERS AND THUNDERSTORMS CONTINUING
ACROSS OUR NOTHERN COUNTIES, WITH SHOWER AND THUNDERSTORMS ALSO
STARTING TO DEVELOP ALONG SOUTHEASTWARD-MOVING COLD FRONT OVER
NORTHWESTERN MISSISSIPPI. SHORTLY BEFORE 1000 PM, THE COLD FRONT WAS
OVER EXTREME WESTERN TENNESSEE, JUST EAST OF DYERSBURG AND MEMPHIS.

EXPECT COLD FRONT TO PASS THROUGH NORTHWEST MIDDLE TENNESSEE AROUND
MIDNIGHT OR SHORTLY THEREAFTER AND REACH THE CUMBERLAND PLATEAU LATE
TONIGHT TOWARD DAYBREAK. HIGH HELICITY ENVIRONMENT TONIGHT MEANS THAT
THE THREAT FOR ISOLATED TORNADOES WILL EXIST AS SQUALL LINE DEVELOPS
JUST AHEAD OF COLD FRONT AND MARCHES ACROSS THE MID STATE. 00Z
BNA SOUNDING INDICATED 0-3 KM STORM RELATIVE HELICITY OF 732
M(2)/S(2).

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 3 AM SUNDAY FOR THE FOLLOWING
ZONES: BENTON...CANNON...CHEATHAM...CLAY...CUMBERLAND...
DAVIDSON...DEKALB...DICKSON...FENTRESS...FIRE WEATHER ZONE
DISTRICT 4 CANNON-CLAY-CUMBERLAND-DE
KALB-FENTRESS-JACKSON-MACON-OVERTON-PICKETT-PUTNAM-SMITH-TROUSDALE-WARREN-WHITE...
FIRE WEATHER ZONE DISTRICT 5 NORTH
CHEATHAM-DAVIDSON-DICKSON-HOUSTON-HUMPHREYS-MONTGOMERY-ROBERTSON-RUTHERFORD-STEWART-SUMNER-WILLIAMSON-WILSON...
FIRE WEATHER ZONE DISTRICT 5 SOUTH
BEDFORD-GILES-HARDIN-HICKMAN-LAWRENCE-LEWIS-LINCOLN-MARSHALL-MAURY-PERRY-WAYNE...
HICKMAN...HOUSTON...HUMPHREYS...JACKSON...MACON...MONTGOMERY...
OVERTON...PICKETT...PUTNAM...ROBERTSON...RUTHERFORD...SMITH...
STEWART...SUMNER...TROUSDALE...VAN BUREN...WARREN...WHITE...
WILLIAMSON...AND WILSON.

&&

19/19
Hazardous weather outlook, Dec 3, 5:30 AM CST, 16 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CST SAT DEC 3 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-041130-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CST SAT DEC 3 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

...SEVERE STORMS POSSIBLE IN MID STATE THIS EVENING AND TONIGHT...

.DAY ONE...TODAY AND TONIGHT
JUST BEFORE DAYBREAK...LOWER LEVELS OF THE ATMOSPHERE REMAIN DRY...
BUT HAVE STARTED TO WARM...WITH TEMPERATURES AT OR SLIGHTLY ABOVE THE
FREEZING MARK. EVAPORATIVE COOLING IN THE LOWER LEVELS OF THE
ATMOSPHERE WILL SUPPORT LIGHT SLEET...OR A MIXTURE OF LIGHT SLEET AND
RAIN AT FEW LOCATIONS...UNTIL ABOUT 8 AM...BEFORE CHANGING TO ALL
RAIN.

A VERY FAST ZONAL FLOW WILL CONTINUE TODAY AND TONIGHT ACROSS
THE REGION. THIS WILL ALLOW FOR A STRONG MID LEVEL JET STREAK
TO PROGRESS EASTWARD TODAY ACROSS THE CENTRAL PLAINS...REACHING THE
MIDDLE MISSISSIPPI RIVER VALLEY TONIGHT. A SURFACE LOW PRESSURE
SYSTEM...OVER SOUTHEASTERN COLORADO EARLY THIS MORNING...WILL MOVE
SOUTHEASTWARD INTO EASTERN OKLAHOMA BY NOON TODAY...AND TO NEAR
JONESBORO ARKANSAS BY 7 PM THIS EVENING...THEN MOVE NORTHEAST
INTO WEST VIRGINIA BY DAYBREAK SUNDAY. A LEAD ROUND OF SHOWERS...AND
ISOLATED ELEVATED THUNDERSTORMS...CAN BE EXPECTED THIS MORNING...AND
INTO THE AFTERNOON...IN MIDDLE TENNESSEE...AHEAD OF A WARM FRONT
THAT WILL MOVE NORTH...TO ALONG THE KENTUCKY BORDER BY 7 PM THIS
EVENING. ONCE THE MID STATE GETS INTO THE WARM SECTOR...WIND
PROFILES...AND THERMODYNAMIC FIELDS BECOME FAVORABLE FOR SUPER CELL
DEVELOPMENT ACROSS PARTS OF MIDDLE TENNESSEE. A PLUME OF STEEP MID
LEVEL LAPSE RATES...ASSOCIATED WITH A STRONG SOUTHWESTERLY MID LEVEL
FLOW...IS FORECAST TO SPREAD INTO MIDDLE TENNESSEE DURING THE
EVENING. AT THE SAME TIME...A STRONG LOW LEVEL JET...WITH WIND SPEEDS
AROUND 60 KNOTS...WILL PUNCH NORTHWARD INTO MIDDLE TENNESSEE OUT OF
NORTHERN ALABAMA. IN ADDITION...DEEP LAYER SHEAR...AND VERY STRONG
LOW LEVEL HELICITY...IN THE LOWEST 1 TO 2 KILOMETERS INDICATE THE
POTENTIAL FOR SUPER CELLS TO DEVELOP. THE BEST TIME FRAME FOR SEVERE
WEATHER IN MIDDLE TENNESSEE APPEARS TO BE FROM ABOUT 6 PM UNTIL
AROUND 2 AM SUNDAY MORNING...WITH DAMAGING WINDS AND LARGE HAIL BEING
THE PRIMARY SEVERE WEATHER THREATS...BUT ISOLATED TORNADIC SUPERCELLS
ARE ALSO POSSIBLE...ESPECIALLY SOUTHERN AREAS OF THE MID STATE.

A COLD FRONT WILL SWEEP ACROSS THE MIDSTATE LATE TONIGHT...
BRINGING AN END TO THE SEVERE WEATHER THREAT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME...HOWEVER THERE
IS A CHANCE FOR SNOW...SUNDAY NIGHT AND MONDAY...AND AGAIN THURSDAY
INTO FRIDAY...AS A COLD...BROAD UPPER TROUGH DEVELOPS ACROSS THE
COUNTRY.

.SPOTTER ACTIVATION STATEMENT...
SPOTTERS AND EMERGENCY MANAGERS MAY BE ACTIVATED LATE THIS
AFTERNOON AND TONIGHT. ALL INTERESTED PARTIES ARE ENCOURAGED
TO MONITOR FURTHER UPDATES ON THIS WEATHER SYSTEM.

BOYD

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 3, 7:45 PM CSTSevere Thunderstorm WarningOHXMontgomery, Stewart30 min
Dec 3, 10:34 PM CSTSevere Thunderstorm WarningOHXMontgomery, Robertson26 min
Dec 3, 11:13 PM CSTSevere Thunderstorm WarningOHXPerry, Wayne32 min
Dec 3, 11:23 PM CSTSevere Thunderstorm WarningOHXDavidson, Sumner37 min
Dec 3, 11:26 PM CSTSevere Thunderstorm WarningOHXLewis19 min
Dec 3, 11:37 PM CSTSevere Thunderstorm WarningOHXMaury28 min
Dec 4, 12:43 AM CSTSevere Thunderstorm WarningOHXDeKalb, Putnam32 min
Dec 4, 1:06 AM CSTSevere Thunderstorm WarningOHXCumberland, Fentress24 min
Dec 4, 3:47 PM CSTSnow AdvisoryOHXCumberland, Fentress, Overton, Pickett, Putnam, Van Buren and 1 more15 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.